Questions about Camptosar and Xelonda

Options
jmaddox915
jmaddox915 Member Posts: 80 Member
edited March 2014 in Colorectal Cancer #1
Last Wednesday, I had my first round of Camptosar by infusion and then 6 pills a day of Xelonda for 10 days. Supposedly, this was going to "easy" chemo for me. Technically,there is nothing there but we are doing this as a precaution as I had some leakage from a ovary cyst removal back in Sept.

I took the infusion on Wednesday and immediately started to feel kind of blah...a little nauseated. I went home and took my first 3 pills of Xelonda after dinner, then full dose on Thursday, took Friday's mornings and progressively got worse during this time. Very nauseated, couldn't eat or drink, weak, throwing up, bad bms, etc. I emailed my doctor over the weekend and he said to come in Monday if I wasn't any better.

My husband had to drive me because I was so weak. They pumped me full of IV fluds and anti nausea meds. This helped alot and have been building my strength up. My stomach still does not feel right and I have a lot of gas.

I go back to see my oncologist tomorrow and we are to "regroup". I am kind of scared to do this again and he assures me that what happened with me is not "normal". He said he didn't want to give up on this particular treatment just tweak it a little.

My questions to the group is if you have been on this combination before or currently taking it, what do you experience with it?

Comments

  • herdizziness
    herdizziness Member Posts: 3,624 Member
    Options
    Combination
    I'm sorry I can't answer to your combination. But my experience with Xeloda is, if you take it within half an hour of eating and then drink a full glass of water, I've had no problems with it. Xeloda, is my favorite chemo of choice if I had one.
    Mine is usually in conjunction with Oxiplatinin and Avastin. The Oxi is the killer for me, can't drink cold, can't stand the cold etc., but as far as Xeloda is concerned (This week I'm on Xeloda only) I can't tell the difference between nothing and Xeloda, I have no side effects when following directions, I'm on 1500 mgs, in morning and twelve hours later 1500 more, for 14 days, off for 7.
  • This comment has been removed by the Moderator
  • maglets
    maglets Member Posts: 2,576 Member
    Options
    unknown said:

    This comment has been removed by the Moderator

    xeloda
    I too have only done xeloda alone or with oxalyplatin. I had a lot of digestive pain with xeloda....really stomach achey pain but it would be my first choice too. the freedom of taking a pill is great.

    I really hope some tweaking will get you on track so you can continue with your chemo.

    good luck

    maggie
  • pepebcn
    pepebcn Member Posts: 6,331 Member
    Options
    maglets said:

    xeloda
    I too have only done xeloda alone or with oxalyplatin. I had a lot of digestive pain with xeloda....really stomach achey pain but it would be my first choice too. the freedom of taking a pill is great.

    I really hope some tweaking will get you on track so you can continue with your chemo.

    good luck

    maggie

    Feel sorry but I'm in folfiri+ bevazizumab
    So I can not comment your combo as only irinotecan mach with yours but not major problems with it beside some stomach problems like loose stools, bloated stomach, roids all of them manageable .Also total hair loose and hands and feed syndrome (similar to neuropathy but theoretically is not).
    Hope it helps.
    Hugs.
  • taraHK
    taraHK Member Posts: 1,952 Member
    Options
    On similar
    I'm on the same thing -- plus Avasin (which doesn't have noticeable side effects for me).

    I haven't experienced the dramatic side effects you have. I feel pretty "blah" for a few days after the infusion -- fatigue and nausea.

    I have a bit of a rollercoaster ride with my bowels over the 14 days (constipation for a few days - due to the antinausea meds - then "realease" (bit dramatic), then OK - but often a couple of episodes of stomach cramps and diarrhea thrown in later in the cycle). I am able to eat throughout (first couple of days a little touch and go).

    I think most of my symptoms are due to the Campostar because I've been on Xeloda before and I have pretty mild side effects (mild waves of nausea) -- except for some problems with my hands and feet (dry skin, blisters)

    Are you getting premed antinausea medicine? Do you take antinausea medication for a couple of days afterwards? If you are having diarrhea, are you taking something for that

    I hope you and the oncologist are able to "regroup". I had a dose reduction for one cycle, which helped my diarrhea.

    Good luck!

    Tara